I had a total hysterectomy in 1998 and despite not being on HRT, I have not had a single problem in the past 9 years. All of the sudden (in the past few weeks) I get hot all of the sudden and feel feverish and it lasts an hour or more. No sweats or anything like that, but I am having problem with insomnia and also low energy/motivation.
I'm 45 and even though, if all things were normal, this would be the time these things might start happening, I'm kinda surprised that it would take so long for this to manifest, and this is why I am wondering what this is.
Some things are difficult to explain. But one of the most common reasons for the type of situation you are describing is that at the time of your hysterectomy, a tiny piece of ovary was left behind and it was enough to prevent symptoms. At this time, however, your symptoms have arrived along with perimenopause and what to do about it depends on your feelings about estrogen, the degree of problem you are being caused by your symptoms and your medical and family history.
Talk with your doctor about possible options. A low dose of estrogen could be very helpful if estrogen is appropriate for you. There are also estrogen alternatives such as soy and flaxseed that you can try. Hydration with lots of water, exercise and stress reduction also help.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.